Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering from tremors in arm after a bullet injury - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I was previously shot in the arm back in 2000 but at the end of 08 for about two yrs now could the bullet fragments that are in my arm the same arm with the tremors could it be effected by the bullet even though its been ten yrs
User :   hi
User :   hi there
User :   the tremors that you feel could be due to nerve supply damage to the muscles of arm
User :   but what i dont understand is my emg came up normal could it still be the bullet
User :   ok. were nerve conduction studies done for it or EMG?
User :   both i have full senes in the arm
User :   were repeat x-rays taken after bullet removal?
User :   the bullet was never taken out
User :   oh ok. since you said bullet fragments, i assumed that bullet was removed
User :   nope there are fragments of the bullet in me still with a huge part of the bullet
User :   emg came back as 10 hz tremor but it didnt pick up the bullet interruption is that possible
User :   yes, it is possible, it picks up the nerve conduction pasisng through nerves
User :   not the bullet fragments
User :   bullet fragments interfering an be made out with imaging techniques to see if their position could affect nerves
User :   so could it be the bullet even though it came back as negitive
User :   yes, possibilities cannot be ruled out
User :   i ruled out all other brain symptoms the mri of my brain was normal nothing showing there
User :   ok
User :   still there
Doctor :   yes.
User :   i went to a holistic doctor and he found traces of nickle and cadmium in me
Doctor :   Ok
User :   that says to me it has to be the bullet
Doctor :   Yes, probably it may be the bullet.
Doctor :   May I know if you are on any medication's for your tremors.
Doctor :   Are you there?
User :   yes
User :   im trying to copy my meds
User :   trihexyphenidyl, mirapex, lorazepam, levedopa, clonazepam, amantadine, propanol, prednizone
Doctor :   Have these medications helping your symptoms?
User :   the lorazepam started to work but then it stoped but i due have a bullet piece in my left arm the same arm that has the tremor?
Doctor :   It's difficult to say that a lone bullet fragments in your left arm can cause such tremors both in your upper and lower limbs, which are ineffective to medications.
Doctor :   Since the tremors are unilateral involving left half of the body, lesions higher up(either the cerebellum or the red nucleus of basal ganglia) are to be considered.
User :   i went to a holistic doctor they found nickle and cadmium in me i think that is from the bullet
Doctor :   Yes, the source of nickel and cadmium may be the bullet, however,
Doctor :   they may not be responsible for the tremors.
User :   i had a brain mri n and that came back normal
Doctor :   Nickel and cadmium in the body would be causing generalized symptoms than an unilateral symptoms.
Doctor :   I have seen your previous chats with our doctors.
Doctor :   Based on your description, (from your previous chat)
Doctor :   my opinion is that, the probable cause for your symptoms may be
Doctor :   1. CNS pathology- cerebellum or red nucleus(basal ganglia)
Doctor :   it may be demyelinating or degenerative changes.
User :   but wouldnt that show up in the mri of the brain ?
Doctor :   such changes are difficult to be noticed on the MRI and may need frequent MRI's if your symptoms are getting aggravated.
Doctor :   2. Psychological factors such as anxiety, stress can add up to your symptoms.
User :   i also have bulging disc in the neck on level c4-c5, c5-c6, c6, c7
Doctor :   3. The symptoms can also be contributed by nutritional factors, alcohol consumption and smoking(if any)
Doctor :   Disc bulging are more likely to cause pain symptoms with tingling and pins and needles than tremors.
Doctor :   Hence it may not be a factor here.
Doctor :   You will need to continue with your present medications,
Doctor :   follow up with your neurologist and modification of the doses will be needed
Doctor :   2. Improve on your nutrition, including plenty of vegetables, vitamin supplement should also help.
Doctor :   3. Restrict smoking and alcohol consumption if any.
Doctor :   4. Manage your stressors adequately.
Doctor :   5. Physical exercises should also help.
Doctor :   6. Get repeat MRI scan's to check for any noticable changes and treatment can be planned accordingly.
Doctor :   Have you followed what I have suggested?
Doctor :   Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor